Stochastic safety for Markov chains

Bujorianu, Manuela L. and Wisniewski, Rafael and Boulougouris, Evangelos (2021) Stochastic safety for Markov chains. IEEE Control Systems Letters, 5 (2). pp. 427-432. ISSN 2475-1456

[thumbnail of Bujorianu-etal-IEEE-CSL-2020-Stochastic-safety-for-Markov-chains]
Preview
Text (Bujorianu-etal-IEEE-CSL-2020-Stochastic-safety-for-Markov-chains)
Bujorianu_etal_IEEE_CSL_2020_Stochastic_safety_for_Markov_chains.pdf
Accepted Author Manuscript

Download (476kB)| Preview

    Abstract

    In this letter, we study the so-called p-safety of a Markov chain. We say that a state is p-safe in a state space S with respect to an unsafe set U if the process stays in the state space and hits the set U with the probability less than p. We show several ways of computing p-safety: by means the Dirichlet problem, the evolution equation, the barrier certificates, and the Martin kernel. The set of barrier certificates forms a cone. We show how to generate barrier certificates from the set of extreme points of a cone base.

    ORCID iDs

    Bujorianu, Manuela L., Wisniewski, Rafael and Boulougouris, Evangelos ORCID logoORCID: https://orcid.org/0000-0001-5730-007X;